MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH PROTEIN S AC; TEST, QUALITATIVE AND QUANTITATIVE FACTOR DEFICIENCY

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH PROTEIN S AC; TEST, QUALITATIVE AND QUANTITATIVE FACTOR DEFICIENCY
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported the observation of falsely depressed protein s ac results compared to repeat testing for multiple patient samples using lot 03229 on a bcs xp instrument.The falsely depressed results were not reported to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the falsely depressed protein s ac results.
 
Additional Manufacturer Narrative
An outside the united states (ous) customer contacted a siemens remote support center to report the observation of falsely depressed protein s ac results obtained on a bcs xp instrument.Per the limitations section of the protein s ac instructions for use (ifu): "results of this test should always be interpreted in conjunction with the patient's medical history, clinical presentation and other findings." siemens is investigating.
 
Additional Manufacturer Narrative
Siemens filed initial mdr 9610806-2025-00017 on 01-may-2025.Additional information 22-may-2025.Siemens evaluated this issue and provided the following conclusion: the bcs xp system application sheet for protein s ac (rg_12_en-c rev.5.02), 'additional notes' state "a freshly reconstituted bottle of protein s ac activator has to be warmed-up to 37 °c for 60 minutes.The freshly reconstituted reagents protein s ac reagent and protein s ac deficient have to stand for 60 minutes at 15 to 25 °c before use." in addition, the 'on-board stability' table in the application sheet lists the on-board stability of these materials as 2 hours.Based on the review of the available data, the falsely depressed protein s ac results were obtained using a calibration performed at 10:09 am.New reagent was prepared and the assay was recalibrated prior to repeating the samples.The repeat results using this recalibration from 11:45 am were reported as the correct results to the physician(s).The preparation of the reagent used for the earlier calibration cannot be ruled out as the cause of the falsely depressed results.Based on the available information, there is no evidence of a reagent or instrument problem and the cause of the discordant results is inconclusive.Protein s ac lot: 03229 is performing as intended.In section h6, the investigation and conclusion codes were updated.

Brand Name
PROTEIN S AC
Common Device Name
TEST, QUALITATIVE AND QUANTITATIVE FACTOR DEFICIENCY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg 35041
GM  35041
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg 35041
GM   35041
Manufacturer Contact
jennifer cacace
511 benedict ave
tarrytown, NY 10591
8024302902
MDR Report Key21941319
Report Number9610806-2025-00017
Device Sequence Number8800203
Product Code GGP
UDI-Device Identifier00842768006678
UDI-Public(01)00842768006678(10)03229(17)261217
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K022290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number10445968
Device Lot Number03229
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2025
Supplement Date Received by Manufacturer05/22/2025
Initial Report FDA Received Date05/01/2025
Supplement Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/16/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown